MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number THSF-35-145-AES-SGH
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the physician noticed core wire protrusion on the amplatz extra-stiff support wire guide prior to use so he used another device to complete the procedure.The complaint device did not make contact with the patient.No patient adverse effect has been reported.
 
Additional Manufacturer Narrative
Correction: product lot # (mdr) = 8928715.Udi = (b)(4).Investigation ¿ evaluation a review of the complaint history, device history record, documentation, drawing, manufactures instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the core wire was protruding 1mm through the coil, 3.9cm from the distal end.The distal and proximal end of the wire were verified for secure welds and solders.The tip and back welds were smooth, not sharp or offset and the mandril was securely caught.The coil¿s outer diameter measured within specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed two nonconforming events which could contribute to this failure mode.The first was related to a ground solder anchor surface defect.The second was related to a bent wire in packaging.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of manufactures instructions, quality control inspections revealed no gaps.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause can be traced to transportation/storage.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7913941
Report Number1820334-2018-02728
Device Sequence Number1643695
Product Code DQX
UDI-Device Identifier00827002068018
UDI-Public(01)00827002068018(17)230709(10)8971876
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2023
Device Catalogue NumberTHSF-35-145-AES-SGH
Device Lot Number8928715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1